Skip to main content

Research Repository

Advanced Search

Integrable (2k)-Dimensional Hitchin Equations

Ward, R.S.

Integrable (2k)-Dimensional Hitchin Equations Thumbnail


R.S. Ward


This letter describes a completely integrable system of Yang–Mills–Higgs equations which generalizes the Hitchin equations on a Riemann surface to arbitrary k-dimensional complex manifolds. The system arises as a dimensional reduction of a set of integrable Yang–Mills equations in 4k real dimensions. Our integrable system implies other generalizations such as the Simpson equations and the non-abelian Seiberg–Witten equations. Some simple solutions in the k = 2 case are described.


Ward, R. (2016). Integrable (2k)-Dimensional Hitchin Equations. Letters in Mathematical Physics, 106(7), 951-958.

Journal Article Type Article
Acceptance Date Apr 24, 2016
Online Publication Date May 6, 2016
Publication Date Jul 1, 2016
Deposit Date May 9, 2016
Publicly Available Date May 6, 2017
Journal Letters in Mathematical Physics
Print ISSN 0377-9017
Electronic ISSN 1573-0530
Publisher Springer
Peer Reviewed Peer Reviewed
Volume 106
Issue 7
Pages 951-958
Related Public URLs


Accepted Journal Article (512 Kb)

Copyright Statement
The final publication will be available at Springer via

You might also like

Downloadable Citations